Alert archive / Nebraska / Freezing Rain Advisories in 2011

Freezing Rain Advisory 2, NWS North Platte, NE

March 27, 20114 counties in Nebraska

NWS North Platte, NE issued this freezing rain advisory at Mar 27, 2011, 9:15 AM CDT for 4 counties in Nebraska. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2011, 9:15 AM CDT (14:15 UTC)
Expired
Mar 27, 2011, 1:00 PM CDT
In force
4 hr
Issued by
NWS North Platte, NE

Counties Custer County, NE, Garfield County, NE, Loup County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WWUS43 KLBF 271415
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 AM CDT SUN MAR 27 2011

...FREEZING DRIZZLE CREATING DANGEROUS DRIVING CONDITIONS ...

.FREEZING DRIZZLE IS CAUSING ICY ROADS...AND SEVERAL ACCIDENTS 
HAVE BEEN REPORTED.

NEZ027>029-038-271800-
/O.NEW.KLBF.ZR.Y.0002.110327T1415Z-110327T1800Z/
LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
915 AM CDT SUN MAR 27 2011

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* TIMING: FREEZING DRIZZLE WILL CONTINUE THROUGH THE REST OF THE
  MORNING.

* ICE ACCUMULATIONS: LIGHT ICING IS EXPECTED ON EXPOSED
  SURFACES...INCLUDING ROADS BRIDGES AND OVERPASSES.


* OTHER IMPACTS: PLEASE DRIVE WITH CAUTION...AS SEVERAL ACCIDENTS
  HAVE ALREADY BEEN REPORTED. PEDESTRIANS SHOULD BE AWARE OF ICY
  SIDEWALKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

TAYLOR
1 follow-up statement
357 
WWUS43 KLBF 271804
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
104 PM CDT SUN MAR 27 2011

...FREEZING DRIZZLE HAS ENDED...

NEZ027>029-038-271915-
/O.EXP.KLBF.ZR.Y.0002.000000T0000Z-110327T1800Z/
LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
104 PM CDT SUN MAR 27 2011

...FREEZING RAIN ADVISORY HAS EXPIRED...

THE FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE.

THE FREEZING DRIZZLE HAS ENDED...BUT SOME BRIDGES AND OVERPASSES
MAY STILL BE SLIPPERY. USE CAUTION WHEN DRIVING THIS
AFTERNOON...AS TEMPERATURES WILL ONLY CLIMB TO NEAR FREEZING.  


$$

TAYLOR

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this freezing rain advisory went out at Mar 27, 4:02 AM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Mar 27, 4:02 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 AM CDT SUN MAR 27 2011

.SYNOPSIS...
SOUTHEASTERLY WINDS CONTINUE TO USHER IN LOW LEVEL MOISTURE TO THE
AREA. FOG AND PATCHY FREEZING DRIZZLE HAS BEEN REPORTED MUCH OF
THE NIGHT. HIGHER CLOUDS SEEN ON IR PUSHING IN FROM THE SW HAS
LIMITED THE FREEZING DRIZZLE. WATER VAPOR SHOWING NEXT WAVE IN A
LONG LINE OF WAVES TO THE WEST...NOW PUSHING OVER THE CENTRAL
ROCKIES.

&&

.DISCUSSION...
COMPLEX FORECAST TODAY WITH A VERY ACTIVE PATTERN. MAIN CONCERN
FOCUSES AROUND TIMING THE MANY SHORT WAVES AND ASSOCIATED
PRECIPITATION AMOUNT OVER THE NEXT FEW DAYS...AND PRECIPITATION
TYPE AS TEMPERATURES HOVER AROUND THE FREEZING MARK.

FIRST WAVE ARRIVING THIS MORNING. MODELS IN GOOD AGREEMENT WITH SE
FLOW CONTINUE TO KEEP BL SATURATED. ONCE MID LEVEL MOISTURE
ARRIVES ON THE LEADING EDGE OF THE SHORT WAVE...AND TEMPERATURES
ALOFT AT OR BELOW 0C...LIGHT TO MODERATE SNOW SHOULD DEVELOP. LATE
MARCH WARM GROUND AND DAYTIME WITH TEMPS AT OR ABOVE FREEZING
SHOULD LIMIT SNOW ACCUMULATION TO GRASSY SURFACES...WHICH COULD BE
AN INCH OR TWO. THE TROF AXIS WILL SWING THROUGH TONIGHT WITH AREA
OF SNOW TO SLOWLY LIFT NORTHEAST. CONTINUED SOUTHEASTERLY FLOW
WILL CONTINUE TO KEEP BL SATURATED. BUFKIT SOUNDINGS SHOW A LITTLE
LIFT IN THE BL AND COULD SEE SOME LIGHT DRIZZLE/FREEZING DRIZZLE
AS DRY POCKET ALOFT DEVELOPS OVER SW NEB.

MONDAY AND MONDAY NIGHT WILL BEGIN THE ARRIVAL OF THE NEXT WAVE.
MODELS NOT IN AS GOOD AGREEMENT WITH THE PLACEMENT OF THE MAIN
ENERGY. THE NAM FAVORS A MORE SOUTHERN TRACK...WHILE THE GFS IS
SLOWER AND FURTHER NORTH. SE FLOW CONTINUES AT THE SURFACE...AND
WILL CONTINUE TO SEE WIDESPREAD LOW STRATUS. THIS WILL HOLD HIGHS
IN THE 30S...EXPECT FOR HIGHER TERRAIN IN THE WEST...WITH LOWER
TO MID 40S EXPECTED. FORECAST REMAINS A BLEND OF THE ENSEMBLES FOR
TIMING AND LOCATION...HOWEVER WILL CONTINUE TO MONITOR.

TUESDAY SHOULD SEE THE WAVE EXITING...WHILE THE NEXT WAVE PUSHES
TOWARDS THE ROCKIES AGAIN. MODELS DEVELOP A RIDGE TO THE WEST AND
TAKE THIS WAVE MORE OF A SOUTHEAST TRACK. LOWER CONFIDENCE IN
WIDESPREAD PRECIP...AND WILL CONTINUE LOWER END CHANCE POPS.

REST OF THE WEEK HAS THE RIDGE DEVELOP AND EXPAND EAST. THIS WILL
PUSH THE SHORT WAVE TRAIN TO THE NORTH AND EAST...AND ALLOW
TEMPERATURES TO FINALLY RETURN TO AND ABOVE NORMAL.

&&

.AVIATION...
...FOR THE KLBF AND KVTN TERMINALS THROUGH 12Z MONDAY...

FOR KLBF...LIGHT SNOW IS EXPECTED TO DEVELOP LATER THIS MORNING AS A
WEAK DISTURBANCE TRACKS ACROSS THE CENTRAL PLAINS. VISIBILITIES
ASSOCIATED WITH THE LIGHT SNOW MAY DIP DOWN TO 1SM FOR A PERIOD OF
TIME. OTHERWISE...IFR CEILINGS ARE EXPECTED OVER THE NEXT 24 HOURS
AS SOUTHEASTERLY...UPSLOPE WINDS PERSIST ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA. CEILINGS MAY BRIEFLY RISE ABOVE 1000 FT AGL...AND
APPROACH 1400 FT AGL WITHIN AREAS OF LIGHT SNOW EXPECTED LATE THIS
MORNING AND EARLY THIS AFTERNOON.

FOR KVTN...LIGHT SNOW IS EXPECTED TO DEVELOP BY LATE MORNING OVER
NORTHERN NEBRASKA PERSISTING INTO THE AFTERNOON HOURS. VISIBILITIES
ASSOCIATED WITH THE LIGHT SNOW MAY DROP DOWN TO 1SM. OTHERWISE...IFR
CEILINGS ARE EXPECTED WITH VISIBILITIES RANGING FROM 3 TO 5 SM.
CEILINGS MAY BRIEFLY RISE ABOVE IFR LEVELS...RANGING FROM 1100 TO
1500 FT AGL WITHIN THE AREAS OF LIGHT SNOW...ONLY TO DROP BLO 1000
FT AGL TONIGHT AFTER SNOW EXITS THE AREA. WINDS WILL BE FROM THE
SOUTHEAST OR EAST SOUTHEAST AT 10 TO 20 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS/DISCUSSION...MASEK
AVIATION...CLB
Hazardous weather outlook, Mar 27, 5:05 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
505 AM CDT SUN MAR 27 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-281015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
505 AM CDT SUN MAR 27 2011 /405 AM MDT SUN MAR 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FOG AND FREEZING DRIZZLE...ALONG WITH LIGHT SNOW...WILL
MAKE FOR SOME HAZARDOUS DRIVING CONDITIONS THIS MORNING ACROSS THE
OUTLOOK AREA. PERSONS SHOULD EXERCISE CAUTION WHEN TRAVELING THIS
MORNING AND BE PREPARED FOR SLICK SPOTS...ESPECIALLY ON BRIDGES
AND OVERPASSES.

LOOK FOR LIGHT SNOW TO DEVELOP LATER THIS MORNING ACROSS
SOUTHWESTERN NEBRASKA. THIS ACTIVITY WILL SPREAD NORTHEAST THIS
AFTERNOON AND EVENING. SNOW ACCUMULATIONS WILL GENERALLY BE AN
INCH OR LESS...MAINLY ON GRASSY SURFACES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER UPPER LEVEL DISTURBANCE WILL SPREAD SNOW ACROSS THE
CENTRAL PLAINS MONDAY NIGHT INTO TUESDAY. LIGHT TO LOCALLY
MODERATE SNOW ACCUMULATIONS WILL BE POSSIBLE WITH THIS SYSTEM.

AFTER TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

COOPERATIVE OBSERVERS AND STORM SPOTTERS ARE ENCOURAGED TO PHONE
IN SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN
NORTH PLATTE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Special weather statement, Mar 27, 5:21 AM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 AM CDT SUN MAR 27 2011

NEZ004-005-008-022>027-035>038-056>059-069>071-094-271400-
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
TAYLOR...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
521 AM CDT SUN MAR 27 2011 /421 AM MDT SUN MAR 27 2011/

...PATCHY FREEZING DRIZZLE AND FOG POSSIBLE THROUGH SUNRISE...

FOG AND PATCHY FREEZING DRIZZLE REMAINS POSSIBLE ACROSS A LARGE
PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH SUNRISE.
MOTORISTS SHOULD BE PREPARED FOR SLICK SPOTS ON
ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES...AND EXERCISE
CAUTION WHEN DRIVING THIS MORNING. CONDITIONS ARE EXPECTED TO
IMPROVE LATER THIS MORNING AS TEMPERATURES RISE INTO THE LOWER
30S. LOOK FOR LIGHT SNOW TO DEVELOP LATE THIS MORNING ACROSS
SOUTHWESTERN NEBRASKA...SPREADING NORTHEAST INTO THE AFTERNOON
AND EVENING HOURS. ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE
MAINLY ON GRASSY SURFACES.

CLB
Local storm report, Mar 27, 8:53 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 AM CDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     FREEZING RAIN    BROKEN BOW              41.41N 99.64W
03/27/2011  E0.00 INCH       CUSTER             NE   LAW ENFORCEMENT

            SEVERAL ACCIDENTS THROUGHOUT THE COUNTY FROM ICE COVERED
            ROADS.

&&

CDC
Local storm report, Mar 27, 8:55 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 AM CDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FREEZING RAIN    3 E MAXWELL             41.08N 100.47W
03/27/2011  E0.00 INCH       LINCOLN            NE   LAW ENFORCEMENT

            A BRIDGE ON INTERSTATE 80 WEST WAS CLOSED DUE TO ICING.
            TRAVEL DETOURED ONTO U.S. HIGHWAY 80.

&&

CDC
Local storm report, Mar 27, 8:58 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 AM CDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FREEZING RAIN    3 E MAXWELL             41.08N 100.47W
03/27/2011  E0.00 INCH       LINCOLN            NE   LAW ENFORCEMENT

            A BRIDGE ON INTERSTATE 80 WEST WAS CLOSED DUE TO ICING.
            TRAVEL DETOURED ONTO U.S. HIGHWAY 30.

&&

CDC
Local storm report, Mar 27, 9:04 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 AM CDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     FREEZING RAIN    3 E NORTH PLATTE        41.13N 100.71W
03/27/2011  E0.00 INCH       LINCOLN            NE   NWS EMPLOYEE

            SINGLE VEHICLE ACCIDENT ON AN ICE COVERED BRIDGE ON
            HIGHWAY 30 OVER THE NORTH PLATTE RIVER.

&&

CDC
Local storm report, Mar 27, 9:08 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 AM CDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     FREEZING RAIN    3 E NORTH PLATTE        41.13N 100.71W
03/27/2011  E0.00 INCH       LINCOLN            NE   NWS EMPLOYEE

            SINGLE VEHICLE ACCIDENT ON AN ICE COVERED BRIDGE ON
            HIGHWAY 30 OVER THE NORTH PLATTE RIVER.

0430 AM     FREEZING RAIN    3 E MAXWELL             41.08N 100.47W
03/27/2011  E0.00 INCH       LINCOLN            NE   LAW ENFORCEMENT

            A BRIDGE ON INTERSTATE 80 WEST WAS CLOSED DUE TO ICING.
            TRAVEL DETOURED ONTO U.S. HIGHWAY 30.

0851 AM     FREEZING RAIN    BROKEN BOW              41.41N 99.64W
03/27/2011  E0.00 INCH       CUSTER             NE   LAW ENFORCEMENT

            SEVERAL ACCIDENTS THROUGHOUT THE COUNTY FROM ICE COVERED
            ROADS.

&&

CDC

Nearby

Freezing Rain Advisories in Nebraska, 2011Every freezing rain advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.